And i'd appreciate any help from all of you out there----whether you're BP---unipolar or whatever. Remember (to refresh your memory)--when i was first diagnosed w "major depression"----& i was on Paxil...10mg-----then, after 10 days on 10mg---i went up to 20mg. At that point--i felt a bit "edgy"-----& called my therapist. Anyway, i took it upon myself (with some sage info from another wondeful member here)--to "wean off" the Paxcil...taking 5 mg for every other day for 5 days.
My therapist, bless her heart, strongly suggested i see a pdoc----after my incompetent family dr.---when he called on phone----said it "wasn't the Paxil"...well ----it was!!!
The pdoc was terrific---intelligent, personable & he is a wondeful listener with lots of empathy--& man---does he know his meds!!!! After hearing my agitated tale of woe---he prescribed----Effexor---37.5 mg (Lowest dose)----AND-----Seoquel---100mg at bedtime.
Well...yesteday i started my Effexor without incident & like a little kid about to get a needle...w my wife by me...I struggled & took the Seroquel (I read so much "stuff"...on those printouts...esp. since i get irregular beats & it says it can cause them....BUT, ny pdoc---PROMTLY returned my call yesterday morning---withing 15 mins of leaving a message about my concern....& calmed my fears---saying he's been prescribing Seroquel for yrs...& never had seen that problem---
So, last nite w some pretzels to take with it---i took the 100 mg pill....about 10: PM.....went to bed at 10:35 or so, feeling a wee bit....."woozy"......then i hit the pillow---i was nervous--kept expecting my heart tp "act up"......next thing i remember--i woke up & it was a little before 7 AM...i slept 8 hrs straight...BUT, gosh---did i feel groggy---it was like i had been in the ring w a heavyweight boxer & was clobbered...I don't remember even getting "sleepy"....like i always do before falling off---
The grogginess continued into the morning.......i called my wife at her job in hospital.....& she noticed i sounded groggy---so i called pdoc--left message---telling him how i felt & asking if it was OK---If i broke the pill in half (50mg)---he said that was good idea---always to give the minimum effective dose. So, i feel a lot better---knowing i "survived" the 100mg last nite, -----Anyway
I asked the pdoc about my dianosis & if i were BP----he said something like (now this was on the phone----& he didn';t have the time like he would in his office--so, we'll talk when i see him again...but i also have an appt. w my therapist next Wed.-& i'm sure she'll give me more detail----the pdoc said---my depression was not a classic "unipolar" depression...& there was an element of some mixed hypomania in there (my brother is BP 1)-----Anyway-----what do you think??? Can Seroquel & Effexor alone be effective?? I feel much less edgy today--very "smooth" & "relaxed".......what DO i have????? Is there such a thing as a "mixed BP2"???? please----get back---thanks to all of you(You responses & feedback help me SO very much!!)--Robert